Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Consumption of salt aggravates tachycardia - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Hypertension and Heart Disease
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2159 Questions
I am an 80-year old woman with hypertension and have had tachycardia for over 30 years. Until last night I have been able to stop the rapid beats by bearing down and I have been taking digoxin for years and seldom even have the beginning of tachycardia. Until last night when I had to go to the emergency room and it took over two hours to get it under control.
My question: the prior day I had eaten a lot of popcorn with plenty of salt (like 2 big bags full.) Could this have caused the stubborn case of tachycardia?
Thanks very much.
Doctor :   Hi,
Doctor :   Dr here
Doctor :   Let me read your query for few minutes to be able to have a good discussion here.
Doctor :   yes, the salt in it could be the stimulus
Doctor :   The salt can lead to water retention and hence increase the blood volume, the increased blood volume results to increased preload to the heart and hence the heart rate increase to pump the increased load
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor